• My husband has been on Zelboraf for almost 3 months.

    Asked by PaulaM on Sunday, February 3, 2013

    My husband has been on Zelboraf for almost 3 months.

    He has a reddish glow to his skin and is losing his hair. He also has experienced a horrible sweet taste and is having trouble eating. He will be switched over to Ipi (Yervoy) in about a month or so. I would like to see him build up his strength before he is switched and experiences more side effects. Has anyone else experienced this with Zelboraf? Does anyone have any suggestions?

    2 Answers from the Community

    • GregP_WN's Avatar

      If you go to the experiences tab in the blue bar at the top of the page, and type in Zelboraf in the search bar, you get this response: https://www.whatnext.com/experiences/search?utf8=%E2%9C%93&search%5Bquery%5D=zelboraf

      You can read through some of these responses to see if anyone has had that same problem while you wait for new answers.

      Thanks for posting, let me know if you need more info.

      over 3 years ago
    • Dick_K's Avatar

      Paula, On March 3rd I will have been on Zelboraf for three years and I have experienced some of the same side effects as your husband.

      I am 66 years old and the hair on my head was thinning anyway so I do not think I lost much there due to Zelboraf. I did however loose ALL of my body hair. My doctor and staff are all female and I used to joke to them about having no hair on my legs or armpits; there was a certain amount of jealousy, lol. Today, a lot of the hair has grown back (still nothing in the armpits) but a lot thinner. The hair on my head also changed texture.

      Assuming the reddish skin glow you are referring to is not sunburn (photosensitivity is a real problem) it sounds like the rash that most Zelboraf patients experience. It started with me almost immediately and was quite pronounced for a period of time. Today there is still a little evidence of it on my chest and legs. (I never had it on my face.)

      I never had a sweet taste to what I was eating but I had trouble tasting sweets, go figure. Talk to your oncologist about the eating for some help. I think you are right to want to build up some strength prior to starting Ipi.

      I hope this helped. Good luck to you both.

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more skin cancer - melanoma questions.  Also, don't forget to check out our Skin Cancer - Melanoma page.